staple
With cedram.org

Search the site

Table of contents for this issue | Previous article | Next article
Takashi Fukuda; Keiichi Komatsu
Weber’s class number problem in the cyclotomic $\mathbb{Z}_2$-extension of $\mathbb{Q}$, II
Journal de théorie des nombres de Bordeaux, 22 no. 2 (2010), p. 359-368, doi: 10.5802/jtnb.720
Article PDF | Reviews MR 2769067 | Zbl pre05862104

Résumé - Abstract

Let $h_n$ denote the class number of $n$-th layer of the cyclotomic $\mathbb{Z}_2$-extension of $\mathbb{Q}$. Weber proved that $h_n\;\;(n\ge 1)$ is odd and Horie proved that $h_n\;\;(n\ge 1)$ is not divisible by a prime number $\ell $ satisfying $\ell \equiv 3,\,5\hspace{4.44443pt}(\@mod \; 8)$. In a previous paper, the authors showed that $h_n\;\;(n\ge 1)$ is not divisible by a prime number $\ell $ less than $10^7$. In this paper, by investigating properties of a special unit more precisely, we show that $h_n\;\;(n\ge 1)$ is not divisible by a prime number $\ell $ less than $1.2\cdot 10^8$. Our argument also leads to the conclusion that $h_n\;\;(n\ge 1)$ is not divisible by a prime number $\ell $ satisfying $\ell \lnot \equiv \pm \;1\hspace{4.44443pt}(\@mod \; 16)$.

Bibliography

[1] H. Bauer, Numeriche Bestimmung von Klassenzahlen reeller zyklischer Zahlkörper. J. Number Theory 1 (1969), 161–162.  MR 240072 |  Zbl 0167.32301
[2] H. Cohn, A numerical study of Weber’s real class number calculation I. Numer. Math. 2 (1960), 347–362.  MR 122809 |  Zbl 0117.27501
[3] T. Fukuda and K. Komatsu, Weber’s class number problem in the cyclotomic $\mathbb{Z}_2$-extension of $\mathbb{Q}$. Experimental Math. 18 (2009), 213–222. Article |  MR 2549691 |  Zbl 1189.11033
[4] K. Horie, Ideal class groups of Iwasawa-theoritical abelian extensions over the rational field. J. London Math. Soc. 66 (2002), 257–275.  MR 1920401 |  Zbl 1011.11072
[5] K. Horie, The ideal class group of the basic $\mathbb{Z}_p$-extension over an imaginary quadratic field. Tohoku Math. J. 57 (2005), 375–394. Article |  MR 2154097 |  Zbl 1128.11051
[6] K. Horie, Triviality in ideal class groups of Iwasawa-theoretical abelian number fields. J. Math. Soc. Japan 57 (2005), 827–857. Article |  MR 2139736 |  Zbl 1160.11357
[7] K. Horie, Primary components of the ideal class groups of Iwasawa-theoretical abelian number field. J. Math. Soc. Japan 59 (2007), 811–824. Article |  MR 2344829 |  Zbl 1128.11052
[8] K. Horie, Certain primary components of the ideal class group of the $\mathbb{Z}_p$-extension over the rationals. Tohoku Math. J. 59 (2007), 259–291. Article |  MR 2347423 |  Zbl pre05238452
[9] K. Horie and M. Horie, The ideal class group of the $\mathbb{Z}_p$-extension over the rationals. Tohoku Math. J., 61 (2009), 551–570. Article |  MR 2598249 |  Zbl pre05687943
[10] J. M. Masley, Class numbers of real cyclic number fields with small conductor. Compositio Math. 37 (1978), 297–319. Numdam |  MR 511747 |  Zbl 0428.12003
[11] F. J. van der Linden, Class Number Computations of Real Abelian Number Fields. Math. Comp. 39 (1982), 693–707.  MR 669662 |  Zbl 0505.12010
[12] L. C. Washington, Class numbers and $\mathbb{Z}_p$-extensions. Math. Ann. 214 (1975), 177–193.  MR 364182 |  Zbl 0302.12007
[13] L. C. Washington, The non-$p$-part of the class number in a cyclotomic $\mathbb{Z}_p$-extension. Inv. Math. 49 (1978), 87–97.  MR 511097 |  Zbl 0403.12007
[14] H. Weber, Theorie der Abel’schen Zahlkörper. Acta Math. 8 (1886), 193–263.  MR 1554698 |  JFM 18.0055.04